MAUDE Adverse Event Report: BIO-RAD LABORATORIES, INC. LYPHOCHEK IMMUNOASSAY PLUS CONTROL MINIPAK; Multi-analyte controls, all kinds (assayed)

BIO-RAD LABORATORIES, INC. LYPHOCHEK IMMUNOASSAY PLUS CONTROL MINIPAK; Multi-analyte controls, all kinds (assayed)
Catalog Number 370X
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
On february 12, 2025, a chemistry lab supervisor (b)(6) hospital, (b)(6) reported an eye splashing event on their colleague (b)(6) center in (b)(6).On (b)(6) 2025, a medical technologist splashed liquid in the eyes when throwing racks of qc materials in the trash bin.It was reported that roche reagents were also included on the rack.The rack hit the trash and liquid splashed back in their eyes.The medical technologist immediately went to the eyewash station for 10 minutes and then to the emergency department to check the eyes.The emergency department determined that there was no harm to the medical technologist and prescribed antibiotics for precautions.No additional medical attention was required.The following qc products were reported for this event: liquichek ethanol/ammonia control, lot 54430, liquichek immunology control, lot 85740, liquichek urine chemistry control, lot 97450, liquichek cardiac troponins control, lot 89091, liquichek cardiac troponins control, lot 89092, liquichek cardiac troponins control, lot 89093, liquid unassayed multiqual, lot 56720, liquichek spinal fluid control, lot 56540, lyphochek immunoassay plus control, lot 40440.No safety glasses were worn at the time of the event.The employee and facility had product's instructions for use (ifu) and safety data sheet (sds) and were provided with certificate of analysis for all these products.
 
Additional Manufacturer Narrative
Instruction for use (ifu) provided by bio-rad for testing lyphochek immunoassay plus control indicates that the product contains human source materials and should be considered potentially infectious and handled with the same precautions used with patient specimens in accordance with good laboratory practice.Each human donor unit used to manufacture this product was tested as required by fda accepted methods.Tests results were non-reactive or negative for evidence of infection due to human immunodeficiency virus (hiv), hepatitis b virus (hbv) and hepatitis c virus (hcv).This product may also contain other human source materials for which there are no approved tests.In accordance with good laboratory practice, all human source material should be considered potentially infectious and handled with the same precautions used with patient specimens.

Brand Name
LYPHOCHEK IMMUNOASSAY PLUS CONTROL MINIPAK
Common Device Name
Multi-analyte controls, all kinds (assayed)
Manufacturer (Section D)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine CA 92618 2017
Manufacturer (Section G)
BIO-RAD LABORATORIES, INC.
9500 jeronimo road
irvine CA 92618 2017
Manufacturer Contact
gabriela mclellan
9500 jeronimo road
irvine, CA 92618-2017
9495981200
MDR Report Key21565397
Report Number2016706-2025-00006
Device Sequence Number15561198
Product Code JJY
UDI-Device Identifier00847661001805
UDI-Public00847661001805
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K981532
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number370X
Device Lot Number40440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown